Bluelight

Thread: Help for home detox. Can?t live like this 😔

Results 1 to 7 of 7
  1. Collapse Details
    Help for home detox. Can?t live like this 😔 
    #1
    Hi all, I?ve postwd before so maybe some of you will have read my story, some may not - long story short ..... im a highly functioning married mother of two addict. I?m addicted to Valium (blues,diazepam) DHC (dihydrocodeine) and zopiclone (sleeping pills). I go through phases of being able to go days taking hardly any and day taking more. I?ve had months before when I?ve not taken much. It?s been one helluva ride. But one thing?s for sure, this time it?s BAD. I tried cold turkey once and after hours of agony, finally finding myself on my bathroom floor covered in my own feasces,sick and urine, I caved and took and then I tapered and I got down to 1/2 tablets a day. I was doing ok, but whenever something bad happens in my life BAM ..... out come the pills. I?m starting to taper again as of today. I feel a little anxiety but not a lot because I?m doing it very very very Slowly. I dont know or remember what got me through it before. I guess I just managed. This time I?m not feeling as strong about it. I know I?m slowly killing myself and the last week I can?t even count how much I?ve been taking a day and every day I feel sick. And the last 3 days every time I eat I feel so sick I have to make myself sick. I woke up this morning reaching straight for my pills and just started crying. I?ve absolutely had enough of depending on those evil little things. I?m just looking for some tips and advice on how to get through this very slow taper. For example foods and supplements, drinks etc that might make me feel a little better during it. I feel like this time I?m going to need something to help me other than willpower. I read that warm milk with sugar in it can help??? God I?ve read up a lot today on what can help and remembered how helpful you all were when I spoke to you before, so thought I?d come back and ask again. Please, please help me through this. Despite the fact that I am highly functional, I know deep inside, I can feel it - it?s ruining me. It?s ruining my mind and my body. Any hints and tips I will be eternally grateful for.

    Anna xxx
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Moderator
    Sober Living
    The Dark Side
    aihfl's Avatar
    Join Date
    Nov 2015
    Location
    El Pueblo Loco
    Posts
    2,694
    Anna, you're coming off a very dangerous mix of CNS depressants. Please seek medical help for your immediate condition and insist on a referral for addiction treatment, whether it's inpatient or outpatient.
    Struggling with addiction? Join us at Sober Living. We can help.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    I spoke to my doctor today and told him I was weaning off my medication. Ive to go and see him on Monday but he did say there was no harm in reducing even half a mg from now til then. That?s pretty much still taking exactly what I am anyway. I will speak to them about out patient help. I?m just curious from people who have actually been through it, anything that helped them. Like change in diet etc. I?ve Been given the tapering leaflets from the doctor Aswell. I plan on doing this properly. I?m just looking to find out what has helped others in my exact situation x

    Anna xxx
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Moderator
    Sober Living
    The Dark Side
    aihfl's Avatar
    Join Date
    Nov 2015
    Location
    El Pueblo Loco
    Posts
    2,694
    Anna, you say that you're functional, but the tone of your posts say otherwise (not meant to be derogatory in any way, just couched in a way so as to provide the most helpful advice). Once you've completed detox, I strongly recommend that you follow through with long-term substance abuse counseling. Or a limited stay in inpatient followed by long-term outpatient counseling. On this side of the pond, there is a middle ground called partial hospitalization, which is a 6 hour, 5 day a week program that allows patients with families to continue to meet family obligations while providing a similar level of care to inpatient. But either way, I really, really strongly suggest looking at substance abuse counseling as a long-term commitment. If it were as simple as going to meetings and working through the 12 steps, we'd all be cured. But it's not, and it wasn't until I distanced myself from AA (which often preaches that it should work for everyone and if it doesn't, then you're the problem, not the program) that I gained a foothold in sobriety. Meetings still have some role in my life, but it's healthier for me to keep it at a distance, and I think that mentality leads to a lot of people relapsing. Finding the healthy psychosocial support you need is something you need to work on long-term with a professional. Best of luck to you.
    Struggling with addiction? Join us at Sober Living. We can help.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    I mean functional in the sense that I can still get up, look after the kids,get them to school/nursery, go to work full time, come home,make dinner, house is always in order etc .... but emotionally inside I am a mess. I?m just amazing at hiding it. There?s been a stomach bug going round my work for 2 weeks and my kids and husband have both had it so my feeling sick goes unnoticed. I do not like AA/CA .... I will never go back. I do intend on taking all other necessary steps to get clean and stay clean though. I only made this post for individual personal advice on people going through it or who have went through it, on things that helped them at home (Aswell as all your suggestions about long term councillors etc) whilst going through it x

    Anna xxx
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Senior Moderator
    Basic Drug Discussion
    T. Calderone's Avatar
    Join Date
    Aug 2010
    Posts
    8,575
    Hi, I might have some tips for you but wanted to ask a couple of questions so I can get a feel for your situation. Which drug do you feel you will have the hardest time quitting and when you attempted this last time was it for the same drugs all at once? Also, you said you will never go back to AA (I don't know what CA is?) Do they have other types of support groups in your area?

    This could take some time being that you still have to plan all this around working and caring for your family. Slow and steady is the way to go when it comes to quitting benzo drugs like Valium. I'm not familiar with the milk and sugar thing you mentioned but if you're prone to diarrhea in withdrawals like me, I'd avoid that for now. There are meal replacement shake-type drinks that are good if you're having trouble keeping food down.

    I've been in your shoes, been that mom in agony trying to silently keep it together. It's really hard trying to get clean without help or support from someone. You're on the right track in asking for help tapering with your doctor. Do you think you might be able to see a counselor? I really think you would benefit from that as well. Just know that you're not alone and we're here for you. I'm sending you a hug, Anna!
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Thankyou so much for your response Caroline. This time I?m definitely going down the right path with speaking to my doctor about it etc. Last time I never and I done it on my own .... and now I?m worse than ever 😔 I just wanted people to talk to here who have or are going through tapering @?home whilst also under doctors care. Absolutely the DHC will be the one I struggle with. I don?t know why, but I?ve always been able to stop n start my Valium whenever I want. They were only used for extreme panic attacks. I abused them on and off but when I fell pregnant I stopped, cold turkey and I didn?t feel a thing. I had a major panic attack when I was abou 5 months pregnant and I took 2. But that was it. I literally seen the blue line and didn?t take anymore. My body didn?t go into ANY withdrawal. I started the DHC after a hospital stay for costochondritis. I was using them properly until one day I was in so much pain I took a handful. I was not expecting the euphoria and rush I experienced. My papa was dying at the time and my gran and I were spending every day back and forward to the hospital and for the first time in ages, I wasn?t in physical pain, I had the energy to get up and absolutely gut my house, I felt ?happier? than I had in a long time. And that was my downward spiral. After a while the euphorias were short lived and replaced by excruciating head aches. I?d had enough and tried cold turkey. Worst thing/pain/feeling I?ve ever experienced - and like yourself ..... I?ve had children, so that?s saying something. Yes I?m extremely prone to diarrhoea. I cut down just a little yesterday and this morning and the diarrhoea has already started. Fortunately I?ve not had any other symptoms so will remain at the dose I?m on before things get worse as I still need to go to work today. Juggling them and family/work life is exhausting. The last time I stopped and managed to get down to 1/2 a tablet a day some days which was amazing for me. But I done it because of the headaches. This time I can literally feel them eating away inside every part of my body. This time I know I?m slowly killing myself. Again thankyou for responding x

    Anna xxx
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •